Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New kaletra formulation and increased diarrhea
May 10, 2006

I know the new formula of kaletra is supposed to reduce the GI side effects associated with it. I am not sure exactly what is going on with me, but when I stop the kaletra for a couple of days( I know- not a good idea), the diarrhea goes away. On the old formula, I had diarrhea once in awhile, however I am now having it daily and immodium is not working like it did. I tried lomotil in the past and had difficulties driving safely.

Any ideas ? Have you heard of anyone having worse diarrhea with the new formula ? I do take AZT and Viread as well. VL is undetectable and last CD4 was 1150.

Response from Dr. Henry

Yes, a minority of my patients have reportd an increase in GI problems with the new "improved" Kaletra. Since I believe the old Kaletra will soon be unavailable then a switch to an alternative drug (a boosted PI such as with atazanavir, fosamprenavir, or saquinavir as well as a Sustiva NNRTI option)might warrant consideration. Sometimes taking with food, fiber tablets, or calcium supplements might help the loose stools in some patients. KH



Previous
ks in gi tract
Next
PEP long term effects vs. Risk

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement